MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W12060080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon with an 8 fr sheath for the treatment of a fibrous lesion in the common iliac vein.It was reported that a circumferential/radial balloon burst occurred at nominal pressure.It was reported that the device passed through a non-medtronic previously deployed stent, but no resistance was encountered.The balloon fragments were retrieved using a 3-loop snare and physician then used non-medtronic high pressure balloons to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the evercross was returned for evaluation.The device was placed inside a re-sealable pouch with an evercross device sticker, which indicated lot a493650.The evercross catheter was inspected and observed device was returned in two segments.Both segments showed dried blood within the catheter balloon and evidence of a radial tear.An inspection of the proximal segment was performed.A radial tear to the balloon was observed on the proximal segment and no other damages to the balloon material were noted.A kink to the catheter was observed approximately 7 cm from the distal tip of the proximal segment and the radial tear was observed 1 cm from the kink.The distal end of the blue catheter showed the catheter separated at the proximal bond.The kink and edge of the radial tear were viewed under microscope.The working length of the proximal segment was approximately 83cm.Inside the balloon was flushed with water using a syringe to improve visibility.The proximal marker band was identified and discovered the blue catheter narrowed and showed signs of the catheter material stretching.The distal segment was inspected.The segment was returned with the balloon material compressed towards the distal tip.The length of the blue catheter was approximately 2.5cm.The distal marker band was identified and there was no damage observed to the distal tip of the device.The balloon material was stretched out and flushed with water.The length of the distal segment with the balloon was approximately 4cm.The total length of the blue catheter segments was approximately 85.5 (83 proximal segment+2.5 distal segment).The product labelling indicates the working length of the unit is 80cm.The combined length of both catheter segments is 5.5cm longer than the product labelling indicates.The total length of the balloon material segments was approximately 7cm (3 proximal segment + 4 distal segment).The product labelling indicates the working section length of the balloon is 6cm, this does not include proximal and distal areas of the balloon which are bonded to the catheter.The catheter was returned with damage consistent with tensile forces applied during withdrawal meeting resistance.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7043356
Report Number2183870-2017-00518
Device Sequence Number1824215
Product Code LIT
UDI-Device Identifier00821684062333
UDI-Public00821684062333
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberAB35W12060080
Device Catalogue NumberAB35W12060080
Device Lot NumberA493650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;